Advice needed please

hi all started t3 last tues reduced t4 by 25mgs and replaced it with 1/4 of tablet of t3 not sure about symptoms i have, get up feeling awful takes me 2 hrs to get going then feel spaced out start to feel better after lunch,have pain in wrist joint,s palms and fingers are red feel a little sore can't wash up properly, feet are hot when relaxing at night get palpitations and flu like symptoms i know its only been a week do i have to wait a bit longer to settle down ?.

14 Replies

oldestnewest
  • If your dose of T4 was not optimum before the reduction, you are unlikely to feel any better, particularly as you have effectively reduced your total dose. How much T4 are you now on? I would suggest taking a half of T3 divided into two doses and see if that improves symptoms. It is all trial and error and you may need more. Without any figures it is hard to be sure, so posting recent blood tests would help members to comment.

  • hi Hennerton sorry think everyones a mind reader did post a question a few weeks ago and posted figures i was taking 75mgs of t4 was recommended i reduce it to 50mgs and take a 1/4 of t3 but have been taking t4 only for 38yrs so think i was expecting to much to soon not to bad today was able to take dog for a short walk hubby said to be patient will carry on as i am for another week and see how i get on as you say its all trial and error thanks ever so much for your reply.

    foxy xxxx

  • 75 mcg is quite a low dose and I suspect you were undermedicated on that. Yes, see how you get on but I find T3 works very quickly and I suspect you need more to get any real effect.

  • thank you Hennerton am going to wait another week then see how i feel .

    xxxx

  • In a couple of weeks (or earlier) I would be apt to raise by T3 dose to half a tablet which would give you, roughly a dose equal to around 100mcg of levo, i.e. 50mcg plus 20mcg T3 = approx 90mcg levo. Many doctors who practiced before blood tests were brought in say we are prescribed too low a dose nowadays. I took 50mcg plus 10mcg of T3 initially.

  • thank you shaws will do

    xxxx

  • Hi Shaws have been taking half a tablet of t3 and 50mcg of t4 for days not feeling any better am i being impatient does it take time also my mouth has started to feel sore as if i have drunk a hot drink and burned my mouth

    foxy xxxxx

  • No, foxyeyes I think you should have begun to feel better by now. It is disappointing for you, I know. If you can get another blood test from GP as you may well still be undermedicated and need more medication.

    About your mouth, see your GP also and this is a link. I hope its not another autoimmune condition. Maybe yours can be eased by some medication:-

    nidcr.nih.gov/oralhealth/To...

  • thanks shaws have rung doctor but can't get me in till next thursday but going to try for cancellation tomorrow.

    xx

  • I hope you manage a cancellation. Just remember when your blood tests are done to have the earliest possible appointment and don't take medication before, take it afterwards.

  • got one this morning and will do .

    Many thanks xxxx

  • Hi Shaws been to docs gave me mouthwash? and said i didnt need bloods done again as i only had them done in july and they were fine am changing doctor tomorrow .

    xxxx

  • Good on you. If we are unwell and we are on thyroid hormones they should check. It's nearly 4 months since your last bloods were done. Once we are happy and healthy then once a year is fine. It is such a struggle, isn't it.

  • well you just carry on trying to do whats best for you do'nt you and i think it makes you feel better knowing

    you are not the only one in this position will have bloods done when i go to new doctors anyway, this site is brilliant as there are so many in the same boat so to speak and the info is brilliant i did'nt know half of what i know now before i started to come on to the site regularly like i do now, there is always someone with an answer to your question .

    xxxx

You may also like...